Alert archive / New York / Wind Chill Advisories in 2009
Wind Chill Advisory 11, NWS Buffalo, NY
NWS Buffalo, NY issued this wind chill advisory at Mar 2, 2009, 3:29 PM EST for 10 counties in New York. It took effect at Mar 2, 2009, 7:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2009, 3:29 PM EST (20:29 UTC)
- In effect from
- Mar 2, 2009, 7:00 PM EST
- Expired
- Mar 3, 2009, 9:08 AM EST
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Ontario County, NY, Oswego County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 93 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 022029 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 329 PM EST MON MAR 2 2009 ...BITTERLY COLD WIND CHILLS EXPECTED ACROSS THE SOUTHERN TIER AND SOUTHEAST OF LAKE ONTARIO TONIGHT INTO TUESDAY MORNING... .VERY COLD TEMPERATURES AND PERSISTENT NORTHWEST WINDS WILL PRODUCE WIND CHILLS DOWN TO 15 BELOW ZERO LATER THIS EVENING THROUGH TUESDAY MORNING. NYZ012-019>021-085-030430- /O.NEW.KBUF.WC.Y.0011.090303T0000Z-090303T1500Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 329 PM EST MON MAR 2 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY. TEMPERATURES TONIGHT WILL RANGE FROM ABOUT 5 DEGREES BELOW ZERO TO 5 ABOVE ZERO. THESE TEMPERATURES...COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH...WILL PRODUCE WIND CHILLS DOWN TO 15 BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ NYZ006-030430- /O.NEW.KBUF.WC.Y.0011.090303T0500Z-090303T1500Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 329 PM EST MON MAR 2 2009 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY. TEMPERATURES TONIGHT WILL RANGE FROM 5 DEGREES BELOW ZERO TO 5 ABOVE ZERO. THESE TEMPERATURES...COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH...WILL PRODUCE WIND CHILLS DOWN TO 15 BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ TJP
3 follow-up statements
000 WWUS41 KBUF 030244 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 944 PM EST MON MAR 2 2009 ...BITTERLY COLD WIND CHILLS EXPECTED ACROSS THE SOUTHERN TIER AND SOUTHEAST OF LAKE ONTARIO TONIGHT INTO TUESDAY MORNING... .VERY COLD TEMPERATURES AND PERSISTENT NORTHWEST WINDS WILL PRODUCE WIND CHILLS DOWN TO 15 BELOW ZERO LATER THIS EVENING THROUGH TUESDAY MORNING. NYZ012-019>021-085-031045- /O.CON.KBUF.WC.Y.0011.000000T0000Z-090303T1500Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 944 PM EST MON MAR 2 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. TEMPERATURES TONIGHT WILL RANGE FROM ABOUT 5 DEGREES BELOW ZERO TO 5 ABOVE ZERO. THESE TEMPERATURES...COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH...WILL PRODUCE WIND CHILLS DOWN TO 15 BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ NYZ006-031045- /O.CON.KBUF.WC.Y.0011.090303T0500Z-090303T1500Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 944 PM EST MON MAR 2 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. TEMPERATURES TONIGHT WILL RANGE FROM 5 DEGREES BELOW ZERO TO 5 ABOVE ZERO. THESE TEMPERATURES...COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH...WILL PRODUCE WIND CHILLS DOWN TO 15 BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$
000 WWUS41 KBUF 030852 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 352 AM EST TUE MAR 3 2009 ...BITTERLY COLD WIND CHILLS EXPECTED ACROSS THE SOUTHERN TIER...INTERIOR SECTIONS OF THE FINGER LAKES...AND AREAS EAST OF LAKE ONTARIO THROUGH MID MORNING... .VERY COLD TEMPERATURES AND NORTHWEST WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILLS DOWN TO 15 TO 20 BELOW ZERO THROUGH MID MORNING. NYZ013-014-031500- /O.EXA.KBUF.WC.Y.0011.000000T0000Z-090303T1500Z/ LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA 352 AM EST TUE MAR 3 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. TEMPERATURES WILL RANGE FROM ZERO TO 5 ABOVE ZERO THROUGH SUNRISE. THESE TEMPERATURES...COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH...WILL PRODUCE WIND CHILLS DOWN TO 15 BELOW ZERO THROUGH MID MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ NYZ007-008-031500- /O.EXA.KBUF.WC.Y.0011.000000T0000Z-090303T1500Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 352 AM EST TUE MAR 3 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. TEMPERATURES WILL RANGE FROM 5 DEGREES BELOW ZERO TO 5 ABOVE ZERO THROUGH SUNRISE. THESE TEMPERATURES...COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH...WILL PRODUCE WIND CHILLS DOWN TO 20 BELOW ZERO THROUGH MID MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ NYZ012-019>021-085-031500- /O.CON.KBUF.WC.Y.0011.000000T0000Z-090303T1500Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 352 AM EST TUE MAR 3 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. TEMPERATURES WILL RANGE FROM 5 DEGREES BELOW ZERO TO 5 ABOVE ZERO THROUGH SUNRISE. THESE TEMPERATURES...COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH...WILL PRODUCE WIND CHILLS DOWN TO 20 BELOW ZERO THROUGH MID MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ NYZ006-031500- /O.CON.KBUF.WC.Y.0011.000000T0000Z-090303T1500Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 352 AM EST TUE MAR 3 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. TEMPERATURES WILL RANGE FROM 5 DEGREES BELOW ZERO TO 5 ABOVE ZERO THROUGH SUNRISE. THESE TEMPERATURES...COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH...WILL PRODUCE WIND CHILLS DOWN TO 20 BELOW ZERO THROUGH MID MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. $$ JJR
000 WWUS41 KBUF 031408 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 908 AM EST TUE MAR 3 2009 NYZ006>008-012>014-019>021-085-031515- /O.CAN.KBUF.WC.Y.0011.000000T0000Z-090303T1500Z/ OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE... WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 908 AM EST TUE MAR 3 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND CHILL ADVISORY. IT WILL BE A VERY COLD DAY AGAIN BUT WIND CHILL READINGS HAVE RISEN ABOVE ADVISORY CRITERIA.. $$ SAGE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Mar 2, 3:08 PM EST, 21 minutes earlier.
Area forecast discussion, Mar 2, 3:08 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
308 PM EST MON MAR 2 2009
.SYNOPSIS...
AN EAST COAST STORM WILL CONTINUE TO WITHDRAW NORTHEASTWARD ACROSS
THE CANADIAN MARITIMES TONIGHT...REACHING NEWFOUNDLAND TUESDAY. HIGH
PRESSURE BUILDING EASTWARD FROM THE CENTRAL GREAT LAKES REGION WILL
KEEP OUR REGION WITH GENERALLY FAIR WEATHER IN THE MEANTIME BUT THE
NORTHWESTERLY FLOW OF ARCTIC AIR BETWEEN THE TWO SYSTEMS WILL
GENERATE SOME LAKE EFFECT SNOW SHOWERS SOUTHEAST OF LAKES ERIE AND
ONTARIO INTO TUESDAY. A GRADUAL WARMUP WILL BEGIN WEDNESDAY AS THE
HIGH MOVES TO THE MIDDLE ATLANTIC COAST. THE NEXT REAL THREAT OF
PRECIPITATION SHOULD HOLD OFF UNTIL THURSDAY NIGHT AS A WARM FRONT
APPROACHES FROM THE OHIO VALLEY.
&&
.NEAR TERM /THROUGH TUESDAY/...
UNSEASONABLY COLD TEMPERATURES TO LINGER THROUGH TONIGHT AND
TUESDAY.
THE CIRCULATION BETWEEN LOW PRESSURE OFF THE NEW ENGLAND COAST AND
THE ARCTIC HIGH CENTERED OVER THE UPPER MIDWEST IS MAINTAINING A
NORTHERLY FLOW OF UNSEASONABLY COLD AIR ACROSS THE AREA THIS
AFTERNOON...WITH TEMPERATURES RANGING FROM THE UPPER SINGLE DIGITS
TO THE MIDDLE TEENS. THIS TREND WILL CONTINUE THROUGH TONIGHT AND
TUESDAY AS THE ARCTIC HIGH TRACKS SOUTHEAST TOWARD THE OHIO VALLEY
AND LOWER GREAT LAKES.
THE LATEST MOS GUIDANCE SHOWS OVERNIGHT LOWS DIPPING A LITTLE BELOW
ZERO ACROSS THE SOUTHERN TIER AND DOWN TO ABOUT 5 TO 10 BELOW ZERO
EAST OF LAKE ONTARIO. THESE TEMPERATURES...COMBINED WITH PREVAILING
NORTHWEST WINDS OF 10 TO 15 MPH...WILL CAUSE WIND CHILLS TO REACH
THE CRITERIA NEEDED FOR A WIND CHILL ADVISORY ACROSS THE SOUTHERN
TIER AND OSWEGO COUNTY FOR TONIGHT UNTIL ABOUT 15Z TUESDAY. THE
EXPECTED AMBIENT TEMPERATURES DO NOT REACH THE CRITERIA NEEDED FOR
AN ADVISORY ACROSS JEFFERSON AND LEWIS COUNTIES.
ON TUESDAY...850 MB TEMPERATURES WILL MODERATE INTO THE MID AND
UPPER TEENS. A BLEND OF THE NAM AND GFS MOS GUIDANCE STILL KEEPS
TEMPERATURES IN THE TEENS ACROSS MOST OF THE AREA ON TUESDAY.
THE VERY COLD TEMPERATURES WILL ALSO BE ACCOMPANIED BY LIMITED LAKE
SNOWS DURING THIS PERIOD. CURRENTLY...SCATTERED SNOW SHOWERS ARE
LINGERING IN THE UPSLOPE FLOW ACROSS THE SOUTHERN TIER AND UPPER
GENESEE VALLEY. WITH THE LOSS OF DAYTIME HEARING LATER THIS EVENING
AND TONIGHT...EXPECT THE SNOW TO FOCUS ACROSS AREAS SOUTH AND
SOUTHEAST OF LAKE ONTARIO. THERE WILL BE ADEQUATE LOW LEVEL MOISTURE
TRAPPED BELOW THE SUBSIDENCE INVERSION AND LAKE EQUILIBRIUM LEVELS
ARE FORECAST TO AVERAGE BETWEEN 6000 AND 6500 FEET. THE LACK OF
FAVORABLE DENDRITIC CRYSTAL GROWTH WITHIN THE LOW LEVEL MOIST LAYER
AND THE SHORT FETCH ACROSS LAKE ONTARIO WITH THE NORTHWEST FLOW WILL
BE DETRIMENTS TO THE DEVELOPMENT OF WELL ORGANIZED LAKE SNOW BANDS.
BASED ON THIS...WILL KEEP ACCUMULATIONS BELOW ADVISORY CRITERIA.
EXPECT THE LAKE SNOWS TO LINGER SOUTHEAST OF LAKE ONTARIO THROUGH
TUESDAY MORNING...THEN LIFT SLOWLY TO THE NORTH AND WEAKEN DURING
THE AFTERNOON AS DIURNAL EFFECT TAKE OVER.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
WELL BELOW NORMAL TEMPERATURES WILL CONTINUE TUESDAY NIGHT AS AN
UPPER RIDGE AXIS OVER THE CENTER OF CONTINENT CONTINUES TO DRAIN
ARCTIC AIR SOUTHWARD FROM THE HUDSON BAY REGION. THE WEATHER WILL BE
GENERALLY FAIR HOWEVER WITH A SURFACE HIGH BUILDING IN FROM THE
CENTRAL LAKES REGION. THE ONLY EXCEPTION WILL BE SOME LEFT OVER
SCATTERED SNOW SHOWERS SOUTHEAST OF LAKE ONTARIO AS LAKE EFFECT
INSTABILITY PERSISTS.
BY WEDNESDAY THE SURFACE HIGH WILL CREST OVER US WITH NOTHING MORE
THAN LEFTOVER FLURRIES IN THE MORNING SOUTHEAST OF LAKE
ONTARIO...OTHERWISE PROBABLY PARTLY TO MOSTLY SUNNY SKIES.
TEMPERATURES WILL BE ON THE REBOUND BUT STILL QUITE A FEW DEGREES
BELOW NORMAL. SOME WESTERN AREAS AND THE GENESEE VALLEY MIGHT
ACTUALLY GET CLOSE TO THE FREEZING MARK.
DIURNAL COOLING AND PARTLY CLOUDY SKIES WILL LEAD TO ANOTHER COLD
NIGHT WEDNESDAY NIGHT BUT NOT AS COLD AS COLD AS TUESDAY NIGHT.
THE ABOVE MENTIONED HIGH WILL EASE OFF THE COAST THURSDAY WITH THE
GRADUAL WARMING TREND CONTINUING. WE CANNOT TOTALLY RULE OUT
PRECIPITATION DURING THE DAY AS CHANNELED VORTICITY SLIDES
SOUTHEAST FROM THE CENTRAL LAKES ALONG THE WARM FRONTAL BAROCLINIC
ZONE TO OUR SOUTHWEST. NOT A LOT OF MOISTURE THOUGH SO WE WILL GO NO
HIGHER THAN 20 POPS.
AN UPPER LOW FORECAST TO MOVE NORTHEASTWARD FROM THE UPPER GREAT
LAKES THURSDAY NIGHT WILL PRODUCE A ZONAL FLOW ACROSS OUR REGION
AND PUSH THE WARM FRONT THROUGH. WE WILL KEEP WITH CHANCE POPS FOR
NOW. PRECIP TYPE MAY BE A CHALLENGE FOR THURSDAY NIGHT WITH ABOVE
FREEZING AIR ALOFT AND BELOW FREEZING AT THE SURFACE.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THERE IS REASONABLY STRONG AGREEMENT THAT THIS PERIOD WILL START OFF
RELATIVELY MILD...THEN A GREAT DEAL OF UNCERTAINTY IS EXPRESSED BY
THE MEDIUM RANGE GUIDANCE PACKAGES. I HAVE NOT SEEN THE GFS AND
ECMWF THIS DIVERSE IN THEIR SOLUTIONS IN QUITE AWHILE. FOR
EXAMPLE...BY SUNDAY MORNING THE ECMWF IS SUGGESTING A SHARP TROUGH
OVER OUR REGION WITH H85 TEMPS IN THE NEIGHBORHOOD OF -18C WHILE THE
GFS IS DEPICTING A BROAD RIDGE OVER THE REGION WITH H85 TEMPS OF
+8C. A MERE DIFFERENCE OF ABOUT 500 METERS IN THE H5 HGT FIELD AND
26C IN THE H85 TEMPS.
BOTH MODELS SEEM SOMEWHAT EXTREME...BUT THE ECMWF IS ESPECIALLY
SUSPECT. FOR WHAT ITS WORTH THOUGH...THE CANADIAN GEM IS MORE IN
LINE WITH THE ECMWF...BUT IS NOT AS EXTREME WITH THE DEPTH OF THE
TROUGH OR THE COLD AIR. THERE ARE ALSO SOME OF THE ENSEMBLE MEMBERS
OF GEFS WHICH SHOW SOME TROUGHINESS IN OUR REGION...BUT NOTHING
LIKE THE ECMWF. THE GEFS ALSO SHOWS VERY HIGH VARIANCE VALUES IN THE
HGT FIELDS ACROSS THE GREAT LAKES FOR SATURDAY AND SUNDAY...WHICH IS
NO SURPRISE GIVEN THE DIFFERENCES IN THE OPERATIONAL GUIDANCE
PACKAGES. ALL THIS BEING SAID...WILL NOT CHANGE MUCH OF THE
CONTINUITY FOR NOW TO AVOID MAJOR FLIP FLOPS.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A NORTHERLY UPSLOPE FLOW WILL CONTINUE TO LIFT THE LOW LEVEL
MOISTURE THAT IS IN PLACE ACROSS THE AREA AND MAINTAIN MAINLY MVFR
CIGS ACROSS THE AREA FOR THE REST OF THIS AFTERNOON INTO TUESDAY
MORNING. SCATTERED SNOW SHOWERS ACROSS THE SOUTHERN TIER WILL ALSO
LOWER VSBYS TO IFR/MVFR AT TIMES THIS AFTERNOON.
TONIGHT...EXPECT LAKE EFFECT SNOW SHOWERS TO BECOME BETTER ORGANIZED
SOUTH AND SOUTHEAST OF LAKE ONTARIO AS THE BOUNDARY LAYER WINDS BACK
MORE TO THE NORTH NORTHWEST. THE LAKES SNOWS WILL LIKELY LOWER VSBYS
TO IFR FROM KROC TO KFZY TONIGHT UNTIL ABOUT 15Z TUESDAY. MVFR VSBYS
ARE EXPECTED ACROSS THE SOUTHERN TIER DUE TO THE INFLUENCE OF THE
NORTHERLY UPSLOPE FLOW. THE REST OF THE AREA SHOULD SEE MAINLY VFR
VSBYS IN SCATTERED SNOW SHOWERS.
CIGS SHOULD LIFT TO VFR LATE TUESDAY MORNING VCNTY KBUF/KIAG AS HIGH
PRESSURE BUILDS IN FROM THE WEST.
OUTLOOK...
TUESDAY NIGHT...MVFR/IFR CONDITIONS IN SNOW SHOWERS SOUTHEAST OF
LAKE ONTARIO.
WEDNESDAY...GENERALLY VFR...WITH MVFR CONDITIONS IN SNOW SHOWERS
SOUTHEAST OF LAKE ONTARIO IN THE MORNING.
THURSDAY AND FRIDAY...VFR.
&&
.MARINE...
SMALL CRAFT ADVISORIES WILL BE IN PLACE ON LAKE ONTARIO THROUGH THE
FORECAST PERIOD (TUES NIGHT).
A DEEP COASTAL STORM TO OUR EAST AND STRONG HIGH PRESSURE CENTERED
OVER LAKE SUPERIOR WILL PRODUCE A TIGHT SFC GRADIENT OVER THE
EASTERN GREAT LAKES TODAY AND TONIGHT. THIS WILL RESULT IN FRESH TO
STRONG NORTHERLIES OVER LAKE ONTARIO TODAY WITH THE WINDS BACKING
MORE TO THE NORTHWEST TONIGHT. WAVES ALONG THE SOUTH SHORE OF LAKE
ONTARIO WILL BUILD TO BETWEEN 5 AND 7 FEET AS A RESULT.
ON TUESDAY...THE COASTAL STORM WILL BE MOVING AWAY ACROSS THE
CANADIAN MARITIMES WHILE THE SFC HIGH WILL BECOME CENTERED OVER
THE OHIO VALLEY. WHILE THE GRADIENT WILL RELAX A BIT OVER LAKE
ONTARIO...MODERATE TO FRESH NORTHWESTERLIES WILL BE ENOUGH TO
GENERATE WAVES OF 5 FEET OR MORE ON THE NEARSHORE WATERS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY
FOR NYZ006.
WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
TUESDAY FOR NYZ012-019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LOZ042>044.
&&
SYNOPSIS...SAGE
NEAR TERM...TJP
SHORT TERM...SAGE
LONG TERM...RSH
AVIATION...TJP
MARINE...RSHHazardous weather outlook, Mar 2, 7:34 AM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 734 AM EST MON MAR 2 2009 NYZ012-019>021-031245- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 734 AM EST MON MAR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. BRISK NORTHWEST WINDS TONIGHT WILL ONCE AGAIN LIKELY PRODUCE WIND CHILL VALUES OF 10 TO 15 BELOW ZERO. ANOTHER WIND CHILL ADVISORY MAY BE NEEDED AT TIME AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-011-085-031245- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-SOUTHERN ERIE- 734 AM EST MON MAR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. NORTHWEST WINDS OF 10 TO 20 MPH TONIGHT WILL THEN COMBINE WITH LOW TEMPERATURES CLOSE TO 10 DEGREES TO PRODUCE DANGEROUSLY LOW WIND CHILL VALUES OF 10 BELOW ZERO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>006-013-014-031245- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LIVINGSTON-ONTARIO- 734 AM EST MON MAR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE WILL ALSO BE DANGEROUSLY LOW WIND CHILL VALUES TONIGHT. NORTHWEST WINDS OF 10 TO 20 MPH TONIGHT WILL COMBINE WITH LOW TEMPERATURES OF 5 TO 10 DEGREES TO PRODUCE LOW WIND CHILL VALUES OF 10 TO 15 BELOW ZERO. AS A RESULT...A WIND CHILL ADVISORY FOR TONIGHT MAY BE ISSUED IN A LATER FORECAST PACKAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-031245- JEFFERSON-LEWIS- 734 AM EST MON MAR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. WHILE A MAJOR COASTAL STORM WILL HAVE LITTLE DIRECT IMPACT ON THE NORTH COUNTRY...THERE COULD BE MINOR SNOW ACCUMULATIONS OF AN INCH OR SO THIS AFTERNOON AND TONIGHT. THE GREATEST CHANCE FOR THE ACCUMULATING SNOW WILL BE FOUND OVER LEWIS COUNTY. THERE WILL ALSO BE THE POTENTIAL FOR DANGEROUSLY WIND CHILL VALUES TONIGHT. NORTHWEST WINDS OF 10 TO 15 MPH WILL COMBINE WITH LOW TEMPERATURES OF ZERO TO 5 BELOW TO PRODUCE WIND CHILLS OF 15 TO 20 BELOW ZERO. AS A RESULT...A WIND CHILL ADVISORY FOR TONIGHT WILL LIKELY BE ISSUED IN A LATER FORECAST PACKAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-031245- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 734 AM EST MON MAR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH/JJR
Nearby
Wind Chill Advisories in New York, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.